Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 50, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jul 15, 2007, 4:41 PM CDT for Zapata County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2007, 4:41 PM CDT (21:41 UTC)
- Expired
- Jul 15, 2007, 5:19 PM CDT
- In force
- 38 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 172 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1075 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 152141 SVRBRO TXC505-152230- /O.NEW.KBRO.SV.W.0050.070715T2141Z-070715T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 441 PM CDT SUN JUL 15 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ZAPATA COUNTY IN DEEP SOUTH TEXAS... * UNTIL 530 PM CDT * AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 18 MILES NORTH OF BUSTAMANTE...OR ABOUT 16 MILES SOUTHWEST OF MIRANDO CITY...AND MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 2733 9901 2736 9921 2696 9931 2693 9904 $$ BC
2 follow-up statements
000 WWUS54 KBRO 152202 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 502 PM CDT SUN JUL 15 2007 TXC505-152230- /O.CON.KBRO.SV.W.0050.000000T0000Z-070715T2230Z/ ZAPATA TX- 502 PM CDT SUN JUL 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR CENTRAL ZAPATA COUNTY... AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BUSTAMANTE...OR ABOUT 14 MILES NORTHEAST OF ZAPATA... MOVING SOUTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 2733 9901 2736 9921 2696 9931 2693 9904 $$ BC
000 WWUS54 KBRO 152219 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 520 PM CDT SUN JUL 15 2007 TXC505-152230- /O.CAN.KBRO.SV.W.0050.000000T0000Z-070715T2230Z/ ZAPATA TX- 520 PM CDT SUN JUL 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ZAPATA COUNTY IS CANCELLED... LAT...LON 2733 9901 2736 9921 2696 9931 2693 9904 $$ BC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:25 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 15, 2:25 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 225 PM CDT SUN JUL 15 2007 .DISCUSSION...INCREASING PVA ASSOCIATED WITH A 500 MB TROUGH SAGGING OVER THE CENTRAL AND WESTERN GULF COAST REGIONS CONTINUES TO FIRE OFF SCT TO WIDESPREAD CONV OVER SOUTHERN LA AND SOUTHEASTERN TX. THIS MORNINGS BRO SOUNDING INDICATES THAT THE ATMS OVER THE REGION HAS DESTABILIZED AND MOISTENED IN THE PAST 24 HOURS ESPECIALLY IN THE MID LEVELS WITH A PWAT OF 1.95 INCHES AND A CAPE OF 5036 J/KG REPORTED AT 12Z THIS MORNING. THE NAM AND GFS BOTH SLOWLY DROP THIS FEATURE SOUTH AND WEST AND MAINTAIN GOOD MOISTURE VALUES OVER THE REGION. THE BEST MOISTURE ADVECTION OCCURS FROM MON THROUGH THUR AS THE NAM AND GFS BOTH ADVECT IN A GOOD TROPICAL MOISTURE POOL FROM SOUTHERN MEXICO NORTHWEST OVER NORTHEAST MEXICO AND DEEP SOUTH TX. THIS IN COMBINATION WITH THE PERSISTENT 500 MB TROFFING LINGERING OVER THE TX COASTLINE WITH LIKELY SET THE STAGE FOR AN EXTENDED PERIOD OF INCREASED RAIN CHCS THROUGHOUT THE BULK OF THIS COMING WEEK. THE LATEST HPC 5 DAY QPF GUIDANCE SHOWS 1 TO 1.5 INCHES THROUGH 12Z NEXT FRI FOR THE EASTERN HALF OF THE CWA WITH .5 TO 1 INCH FOR THE WESTERN AREAS. DUE TO THE RECENT PROLONGED HOT AND DRY FOR THE REGION...OUR FFG GUIDANCE FOR THE AREA HAS INCREASED WITH OVERALL VALUES RANGING FROM 2 TO 3 INCHES FOR ONE HOURLY AMOUNTS. HOWEVER...AS THE CONV BEGINS FIRING...EXPECT GROUND SATURATION TO INCREASE PRETTY STEADILY AND FLASH FLOOD WATCHES MAY NEED TO BE CONSIDERED TOMORROW OR TOMORROW NIGHT. WILL LEAVE THIS UP TO FUTURE SHIFTS TO REEVALUATE. BOTH THE NAM AND GFS SHOW DECENT MODEL TO MODEL CONSISTENCY...WITH BOTH MODELS TAKING THIS BROAD 500 MB LOW AROUND THE SOUTHERN EDGE OF THE STRONG RIDGE AXIS OVER THE DESERT SOUTHWEST WITH THE FEATURE SHIFTING WEST INTO NORTHERN AND CENTRAL MEXICO BY WED. THE MAIN DIFFERENCE THAT SHOWS UP BETWEEN THE NAM AND GFS IS THAT THE GFS SPINS UP A MAJOR QPF BULLSEYE LATE TONIGHT INTO MONDAY AND MONDAY NIGHT. THIS LOOKS LIKE SOME CONVECTIVE FEEDBACK PROBLEMS IN THE GFS AND TEND TO FAVOR THE MORE CONSERVATIVE NAM QPF FIELDS BUT WILL FAVOR A MAV/MET POP BLEND IN THE SHORT RANGE. THE MAV AND MET FORECAST TEMPS LOOK REASONABLE SHOWING A SLIGHT COOLDOWN OF TEMPS IN THE SHORT TERM DUE TO THE INCREASED CLOUD COVER AND POPS. IN THE LONGER RANGE...THE GFS IS SHOWING THE TROFFING LINGERING A LITTLE BIT LONGER OVER NORTHERN MEXICO AND TX THROUGHOUT NEXT WEEKEND WITH THE ECMWF MOVING THE FEATURE FURTHER WEST AND FASTER. WILL GRADUALLY TREND DOWN POPS AND INCREASE OVERALL TEMPS TOWARDS NEXT WEEKEND WITH THE STEADILY DRYING TREND INDICATED BY BOTH THE ECMWF AND GFS. HOWEVER...TIMING OF THIS MAY BE TRICKY DUE TO INCONSISTENCIES SHOWN BETWEEN THE TWO MODELS. RUN TO RUN CONSISTENCY IN THE MEX GUIDANCE IS PRETTY DECENT AND WILL GO FAIRLY CLOSE TO THIS OVERALL TREND. ONE LAST FLY IN THE OINTMENT SHOWN IN THE GFS IS A PRETTY ENTRENCHED 500 MB LOW CENTERED OVER THE OHIO RIVER VALLEY NEXT WEEKEND. THIS FEATURE COUPLED WITH A LARGE 5H RIDGE CENTER OVER THE CENTRAL ROCKIES CREATES A PRETTY HIGH AMPLITUDE FLOW PATTERN OVER THE SOUTHERN PLAINS STATES AND THE GFS PUSHES A COLD FRONT PRETTY CLOSE TO THE BRO CWA BY 12Z SUNDAY WITH THE FRONT SLOWLY SLIDING THROUGH THE REGION AFTER NEXT WEEKEND. AM NOT QUITE READY TO BUY INTO THIS TOTALLY AT THIS TIME AND WILL SEE HOW FUTURE MODEL RUNS RESOLVE THIS. && .AVIATION...LIGHT TO MODERATE WINDS WITH MOSTLY CLOUDY SKIES WILL PREVAIL OVER DEEP SOUTH TEXAS THROUGH THE NEXT 24 HOURS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN AREAL COVERAGE DURING THE PERIOD DUE TO A MID-LEVEL LOW PRESSURE SYSTEM MOVING INTO THE AREA. && .MARINE...BUOY 42020 REPORTED SOUTH WINDS NEAR 16 KNOTS GUSTING TO NEAR 18 KNOTS WITH SEAS SLIGHTLY OVER 3.5 FEET WITH A PERIOD OF 6 SECONDS AT 10 CDT/15 UTC. MODERATE WINDS AND SEAS WILL CONTINUE TO PREVAIL ALONG THE LOWER TEXAS COAST THROUGH THE NEXT SEVERAL DAYS. A LOW PRESSURE SYSTEM IN THE MIDDLE LAYERS OF THE ATMOSPHERE WILL INTERACT WITH ABUNDANT TROPICAL MOISTURE TO PRODUCE SHOWERS AND THUNDERSTORMS OFFSHORE. EXPECT HIGHER WINDS AND SEAS IN THE VICINITY OF ANY THUNDERSTORM ACTIVITY THROUGHOUT THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 89 78 87 / 30 60 60 60 BROWNSVILLE 76 91 76 89 / 30 60 60 60 HARLINGEN 76 91 75 90 / 30 60 60 60 MCALLEN 75 92 75 92 / 30 60 60 60 RIO GRANDE CITY 76 95 75 93 / 30 40 40 60 SOUTH PADRE ISLAND 80 89 78 87 / 30 60 60 60 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...60 AVIATION/MARINE...66 MESO...ABBOTT
Hazardous weather outlook, Jul 15, 10:15 AM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1015 AM CDT SUN JUL 15 2007 TXZ248>257-161100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1015 AM CDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. ISOLATED SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED...SOME OF WHICH MAY PRODUCE LOCALLY HEAVY RAINFALL WITH TEMPORARY PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A LOW PRESSURE SYSTEM IN THE MIDDLE LAYERS OF THE ATMOSPHERE... COMBINED WITH ABUNDANT TROPICAL MOISTURE...WILL PRODUCE SHOWERS AND THUNDERSTORMS OVER DEEP SOUTH TEXAS THIS WEEK...WITH LOCALLY HEAVY RAINFALL AND FLASH FLOODING LIKELY. ALSO...ANY OF THE STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL AND DAMAGING WINDS. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE REQUESTED TO REPORT ANY INCIDENTS OF SEVERE WEATHER OR FLASH FLOODING TO THE NATIONAL WEATHER SERVICE IN BROWNSVILLE THIS WEEK. TOMASELLI
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.